APPETITE QUESTION

Options
KATE58
KATE58 Member Posts: 299
edited March 2014 in Colorectal Cancer #1
Hi everyone !!

The last discussion I initiated 'kate58 and irinotecan day one'
I had just had my first dose on nov 30. My next dose is scheduled
for this tuesday dec 15th.

My doctor only gave me 50% dose as she wanted to see how I do on it.
She also gave me Atropine. Atropine is EVIL,EVIL,EVIL.
I was so hyper I did not sleep for 2 days,and I was as close to being constipated as I can
get,seeing as I have no large intestine and not all of my small.
needless to say I felt pretty rotten for about a week.

I spoke to my doctor and she said she would drop the atropine,but she was going to up the dose of irinotecan to 60%.Her plan is to up the dose in 5% or 10% increments until I am receiving full dose.

ANYHOOOOO,
except for the first 2 or 3 days after receiving the drug, I had a pretty good appetite and the only after effects from the
drug is fatique.
But for the past 3 days I WANT NOTHING to do with food or drink.

Would this be normal ? with all the other chemo I have received ,I felt rotten the first
week ,but on my week off ,I felt decent, and had a good appetite.
I feel like I am going backwards.
Has anyone else had this happen?
Would really appreciate some feedback
Thanks!!
Kate

Comments

  • This comment has been removed by the Moderator
  • KATE58
    KATE58 Member Posts: 299
    Options
    unknown said:

    This comment has been removed by the Moderator

    If by 'on the bottle' you
    If by 'on the bottle' you mean a pump .I do not have a pump.
    I only get the infusion the one day.the reason she is gradually uping the dose
    is because she is afraid I will get bad diarhea and get dehydrated. because I have
    no colon ,no large intestine and only part of my small intestine, (I have an ileostomy)I can dehydrate in
    just a few hours (most of the water from your food is absorbed into your large intestine,
    so I tend to have diarhea all the time anyway)
    and the atropine could cause a blockage.the main problem with the atropine is I cannot even tolerate caffeine from coffee or a cola and it had me so hyper for two days I could not lay down,I was climbing the walls,and my body literally felt like it was 'buzzing'.
    I only take the anti nausea pills the first couple days.so I haven't had any in 10 days.
    senna tea would probably not be good for me.
    I am not supposed to take laxatives or diuretics.
  • PhillieG
    PhillieG Member Posts: 4,866 Member
    Options
    Hi Kate
    Sometimes the drugs affect me after a few days more than the day of the does. Irinotecan, not a fan of it. I'm on it (again) after a 10 month break and I was only on Erbitux. I get the loss of appetite, severe cramping and the jitters. I do find that Maryjane helps with the appetite and some of the jittery feeling that I get.
    Do try to stay hydrated (as you already know) and eat what you can.
    I hope this helps a little
    -phil
  • Shayenne
    Shayenne Member Posts: 2,342
    Options
    PhillieG said:

    Hi Kate
    Sometimes the drugs affect me after a few days more than the day of the does. Irinotecan, not a fan of it. I'm on it (again) after a 10 month break and I was only on Erbitux. I get the loss of appetite, severe cramping and the jitters. I do find that Maryjane helps with the appetite and some of the jittery feeling that I get.
    Do try to stay hydrated (as you already know) and eat what you can.
    I hope this helps a little
    -phil

    Hey Kate!
    I been on Irinotecan for 10 months now, and though it has shrunk my tumors vastly, I don't have a huge appetite while I'm on it (I have the 46 hour lil baby bottle looking pump now) but I do try and force something down, at least 3 small meals, even if it's just soup and crackers. Phil is right with the mj, I find myself pigging out alot on that LOL..but it is very important for you to stay dehydrated. I have never had a side effect from the atrophine, it really helps me with the cramping and the hot flashes that's supposed to accompany the Irinotecan, but won't need it soon, since they'll be taking me off it next month, to stay on Avastin and 5fu every 3 weeks.

    They do have appetite stimulants that can be prescribed to you, if you want to ask your onc about that.

    Hugsss!
    ~Donna
  • maglets
    maglets Member Posts: 2,576 Member
    Options
    Shayenne said:

    Hey Kate!
    I been on Irinotecan for 10 months now, and though it has shrunk my tumors vastly, I don't have a huge appetite while I'm on it (I have the 46 hour lil baby bottle looking pump now) but I do try and force something down, at least 3 small meals, even if it's just soup and crackers. Phil is right with the mj, I find myself pigging out alot on that LOL..but it is very important for you to stay dehydrated. I have never had a side effect from the atrophine, it really helps me with the cramping and the hot flashes that's supposed to accompany the Irinotecan, but won't need it soon, since they'll be taking me off it next month, to stay on Avastin and 5fu every 3 weeks.

    They do have appetite stimulants that can be prescribed to you, if you want to ask your onc about that.

    Hugsss!
    ~Donna

    Hi Kate
    sorry have never been on this chemo

    just sending A HUG :):)

    mags
  • Fight for my love
    Fight for my love Member Posts: 1,522 Member
    Options
    I heard about a prescription
    I heard about a prescription which is a appetite stimulator called "Megace",at the worst case scenario,you may have to ask doctor to get it.My suggestion is you can drink some warm soup or at least drink protein drink when your appetite is bad.When my husband doesn't want to eat,I will force him to drink soup and Ensure.Weight loss is going to be an issue if you stop eating.I just hope you are feeling better,good luck with everything.Take care.
  • johnnybegood
    johnnybegood Member Posts: 1,117 Member
    Options

    I heard about a prescription
    I heard about a prescription which is a appetite stimulator called "Megace",at the worst case scenario,you may have to ask doctor to get it.My suggestion is you can drink some warm soup or at least drink protein drink when your appetite is bad.When my husband doesn't want to eat,I will force him to drink soup and Ensure.Weight loss is going to be an issue if you stop eating.I just hope you are feeling better,good luck with everything.Take care.

    hi kate
    i was not on those drugs but as mentioned from fight for my love i was down to 94 lbs at my worst my onc gave me "megace" wow what a differance.it brought my appetite back and i did really well on it...Godbless...johnnybegood
  • KATE58
    KATE58 Member Posts: 299
    Options
    maglets said:

    Hi Kate
    sorry have never been on this chemo

    just sending A HUG :):)

    mags

    Thanks Mags! I can really
    Thanks Mags! I can really use that hug!!!
  • KATE58
    KATE58 Member Posts: 299
    Options

    hi kate
    i was not on those drugs but as mentioned from fight for my love i was down to 94 lbs at my worst my onc gave me "megace" wow what a differance.it brought my appetite back and i did really well on it...Godbless...johnnybegood

    Thanks everyone for your
    Thanks everyone for your input.
    I do have an extra 25 lbs that I can spare,
    but I know I have to eat for health.
    I sticked up this week on jello,chicken noodle soup
    lemon italian water ice (MY FAV),
    fruit juice and crackers.
    I don't like Ensure,but I bought some high protein shakes.
    Iknpw I'm bad off when there is chocolate in the house and I
    don't want it. :-(